Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 31, NWS Midland/Odessa, TX

May 15, 2013

NWS Midland/Odessa, TX issued this red flag warning at May 15, 2013, 4:48 AM CDT. It took effect at May 15, 2013, 1:00 PM CDT. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2013, 4:48 AM CDT (09:48 UTC)
In effect from
May 15, 2013, 1:00 PM CDT
Expired
May 15, 2013, 2:45 PM CDT
In force
105 min
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS84 KMAF 150948
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 AM CDT WED MAY 15 2013

...RED FLAG WARNING THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS
AND THE VAN HORN/HWY 54 CORRIDOR FOR MINIMUM RH OF 15 PERCENT OR
LESS... 20FT WINDS OF 20 MPH OR GREATER... AND VERY HIGH FIRE
DANGER...

.A DRYLING PUSHING EAST TODAY WILL RESULT IN MINIMUM RH OF 15 PERCENT
OR LESS ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS.  20FT
WINDS WILL MEET OR EXCEED 20 MPH OVER THE GUADALUPE MOUNTAINS AND
THE DELAWARE MOUNTAINS OF CULBERSON COUNTY.  THESE DRY AND WINDY 
CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING.

NMZ114-TXZ057-258-152200-
/O.NEW.KMAF.FW.W.0031.130515T1800Z-130516T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
448 AM CDT WED MAY 15 2013 /348 AM MDT WED MAY 15 2013/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN/HWY 54 
CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

* WIND...WEST 20 TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
470 
WWUS84 KMAF 151945
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT WED MAY 15 2013

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF
15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER FOR FOR THE
GUADALUPE MOUNTAINS...

.UNSEASONALBLY WARM TEMPERATURES AND INCREASINGLY WESTERLY FLOW 
MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE 
MOUNTAINS THURSDAY.

NMZ114-TXZ258-160745-
/O.CAN.KMAF.FW.W.0031.000000T0000Z-130516T0300Z/
/O.NEW.KMAF.FW.A.0025.130516T1500Z-130517T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
145 PM MDT WED MAY 15 2013

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR TODAY FOR THE GUADALUPE MOUNTAINS...

* WIND...WEST 15 TO 25 MPH.

* HUMIDITY...5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057-152045-
/O.CAN.KMAF.FW.W.0031.000000T0000Z-130516T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
245 PM CDT WED MAY 15 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING.  

EXTENSIVE CLOUD COVER WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL 
FIRE WEATHER THRESHOLDS...AND 20 FOOT WINDS BELOW.

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 15, 4:37 AM CDT, 11 minutes earlier.

Area forecast discussion, May 15, 4:37 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT WED MAY 15 2013

.DISCUSSION...

AFTER A FAIRLY STORMY EVENING LAST NIGHT ACROSS THE LOWER TRANS
PECOS AND EASTERN PERMIAN BASIN...CONDITIONS ARE EXPECTED TO DRY OUT
AND HEAT UP AS WE HEAD TOWARD THE END OF THE WEEK. SOME AREAS
BETWEEN FT STOCKTON AND BIG LAKE PICKED UP OVER 3 INCHES OF MUCH
NEEDED RAIN. STORMS WILL BE MORE ISOLATED THIS AFTERNOON...MAINLY
ACROSS EASTERN PORTIONS OF THE PERMIAN BASIN AND LOWER TRANS
PECOS...AS THE UPPER TROUGH CONTINUES TO PULL AWAY. TEMPERATURES
WILL BE NOTICEABLY WARMER TODAY WITH HIGHS IN THE 90'S TO NEAR 100
IN A FEW SPOTS. UPPER LEVEL RIDGING WILL SETTLE IN ACROSS THE AREA
LATE THIS WEEK HELPING BOOST TEMPERATURES TO THE HIGHEST LEVELS
WE'VE SEEN SO FAR THIS YEAR. 850 MB TEMPS NEAR 30C SHOULD TRANSLATE
TO HIGHS NEAR THE CENTURY MARK ACROSS MOST LOCATIONS...MINUS THE
HIGHER TERRAIN...THURSDAY AND FRIDAY. SUBSIDENCE AND A STRONG CAP
WILL KEEP THINGS QUIET IN THE PRECIP DEPARTMENT THROUGH THE END OF
THE WORK WEEK.

BY SATURDAY...THE UPPER RIDGE IS REPLACED BY A BROAD TROUGH
STRETCHING ACROSS THE CENTER PART OF THE U.S. BOTH THE ECMWF AND GFS
GENERATE STORMS ALONG THE DRYLINE SATURDAY EVENING AS THE TROUGH
GETS CLOSE ENOUGH TO PROVIDE UPPER LEVEL SUPPORT. WILL KEEP SLIGHT
CHANCE POPS GOING FOR EASTERN PORTIONS OF THE PERMIAN BASIN. WILL
HAVE TO MONITOR FOR THE POSSIBILITY OF A FEW SEVERE STORMS AS SHEAR
AND INSTABILITY INCREASES EAST OF THE DRYLINE. TEMPERATURES WILL
REMAIN WELL ABOVE SEASONAL VALUES UNTIL A COLD FRONT ARRIVES
SOMETIME TUESDAY.

FIRE WX...

A DRYLINE PUSHING EAST WILL RESULT IN MINIMUM RH BELOW 15 PERCENT
ACROSS MOST OF THE REGION THIS AFTERNOON.  HOWEVER 20FT WINDS WILL
GENERALLY BE BELOW 20 MPH EXCEPT FOR THE GUADALUPE MOUNTAINS AND TO
A LESSER EXTENT THE DELAWARE MOUNTAINS OF CULBERSON COUNTY.  THESE
DRY AND WINDY CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO
PRODUCE CRITICAL FIRE WX CONDITIONS ACROSS THE MOUNTAINS.  WILL
ISSUE A RED FLAG WARNING FOR THESE LOCATIONS THIS AFTERNOON THROUGH
EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 94  65  99  64  /  10  10   0   0
BIG SPRING TX              94  64  99  64  /  20  20   0  10
CARLSBAD NM                95  61 100  61  /  10  10   0   0
DRYDEN TX                  92  66 103  69  /  20  20   0   0
FORT STOCKTON TX           95  66 100  68  /  10  10   0   0
GUADALUPE PASS TX          87  65  91  65  /  10  10   0   0
HOBBS NM                   92  61  97  60  /  10  10   0   0
MARFA TX                   85  47  90  51  /  10  10   0   0
MIDLAND INTL AIRPORT TX    96  66 100  65  /  10  10   0   0
ODESSA TX                  95  67  99  67  /  10  10   0   0
WINK TX                    97  64 102  65  /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

72/29
Hazardous weather outlook, May 14, 3:38 PM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT TUE MAY 14 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
338 PM CDT TUE MAY 14 2013 /238 PM MDT TUE MAY 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS...A FEW STRONG...ARE EXPECTED LATE THIS
AFTERNOON THROUGH MID EVENING OVER MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. THE LOWER TRANS PECOS AND SOUTHERN PERMIAN
BASIN HAVE THE BEST CHANCES OF SEEING THUNDERSTORM ACTIVITY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING NICKLE SIZED HAIL AND
WIND GUSTS OVER 55 MPH. BRIEF HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE. LOOK FOR THUNDERSTORM CHANCES
TO DECREASE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON THUNDERSTORMS ARE FORECAST FOR WEDNESDAY OVER THE
EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS. BEYOND WEDNESDAY...
THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER ARE LOW.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:07 PM CDTSpecial Weather StatementMAFReagan38 min
May 15, 2:45 PM CDTFire Weather WatchMAF14 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.